Tennessee, 2022Drought in Tennessee, November 1 to 30, 2022
November 1 to 30, 2022 · NWS OHX · 23 events in 23 counties and zones
With much of the month of November 2022 remaining abnormally dry, drought conditions across Middle Tennessee worsened. By the end of November, 100 percent of Middle Tennessee was in at least moderate drought with about 34 percent in severe drought.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With much of the month of November 2022 remaining abnormally dry, drought conditions across Middle Tennessee worsened. By the end of November, 100 percent of Middle Tennessee was in at least moderate drought with about 34 percent in severe drought. Drought conditions worsened the most for counties near the Tennessee River and those along and near the Cumberland Plateau. For much of the month, precipitation totals were well below normal, generally ranging from 1 to 3 inches. A beneficial storm system brought widespread rainfall during the last couple days of November that should help improve drought conditions in the next updates in December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Oct 31, 11:43 PM CST, 17 minutes earlier.
Area forecast discussion, Oct 31, 11:43 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1243 AM CDT Tue Nov 1 2022
...New AVIATION...
.UPDATE...
Issued at 918 PM CDT Mon Oct 31 2022
Have a few lingering sprinkles along the Upper Cumberland this
evening, otherwise cloudy conditions remain on this spooky
evening. Patchy fog is expected to develop over a good portion of
the area overnight, with clearing shortly after sunrise. No major
changes to the forecast as temps will be slightly warmer tomorrow
with drier conditions.
&&
.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 128 PM CDT Mon Oct 31 2022
Upper trough swinging by to our north is bringing through enough
moisture to keep us mostly cloudy today, with even a few light
showers showing up on the 88D this afternoon. Look for clouds to
start to break apart tonight with some sunshine likely tomorrow as
temperatures warm into the 70's across much of Middle Tennessee.
&&
.LONG TERM...
(Wednesday through next Monday)
Issued at 128 PM CDT Mon Oct 31 2022
Temperatures are going to remain above normal through the weekend
and likely into next week absent of any strong cold fronts. In
fact, next chance of rain looks to hold off until Saturday or
Saturday night with the approach of the next surface system. POP's
associated with this system aren't very high, QPF's are quite
low, and we won't experience an actual fropa even after it passes.
So the risk of any hazardous weather for the next 7 days is almost
nonexistent.
&&
.AVIATION...
(06Z TAFS)
Issued at 1236 AM CDT Tue Nov 1 2022
Low level moisture not really expected to scour out until 16Z-18Z.
Current cloud cover across the mid state leans toward mostly
cloudy. There are a few breaks across the south and with dewpoint
depressions close to zero for many areas, fog formation is a good
possibility. 1-3sm certainly looks likely as we move toward 12Z.
Will even include vsbys as low as 3/4sm for the CSV area.
Surface high will build in today along with some weak upper
ridging. We do see some mid cloudiness advancing later today as an
upper trough begins to amplify a touch across the MS valley.
Southwesterly flow aloft should bring the clouds in, but cigs
should remain aoa 10kft. Winds looking light and inconsequential.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 71 53 73 48 / 0 10 10 0
Clarksville 72 51 74 47 / 0 10 10 0
Crossville 65 48 67 46 / 0 10 0 0
Columbia 72 52 74 46 / 0 10 0 0
Cookeville 67 50 70 47 / 0 10 10 0
Jamestown 65 49 67 47 / 0 10 10 0
Lawrenceburg 72 52 73 46 / 0 10 0 0
Murfreesboro 72 51 73 46 / 0 10 10 0
Waverly 72 53 75 49 / 0 10 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE.......Adcock
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....21
Hazardous weather outlook, Oct 31, 1:51 AM CST, 22 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
251 AM CDT Mon Oct 31 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-010800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
251 AM CDT Mon Oct 31 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
11
Drought, Williamson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Severe drought conditions from October 2022 improved to moderate drought in November.
Drought, Davidson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Davidson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Severe drought conditions from October 2022 improved to moderate drought in November.
Drought, Wilson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Severe drought conditions from October 2022 continued across far southern Wilson County in November.
Drought, Sumner
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Severe drought conditions from October 2022 improved to moderate drought in November.
Drought, Stewart
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Stewart forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Severe drought conditions from October 2022 continued across all of Stewart County in November.
Drought, Houston
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Houston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
Severe drought conditions developed across Houston County in November 2022.
Drought, Humphreys
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Humphreys forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
Severe drought conditions developed across Humphreys County in November 2022.
Drought, Perry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
Severe drought conditions developed across Perry County in November 2022.
Drought, Wayne
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wayne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
Severe drought conditions developed across Wayne County in November 2022.
Drought, Lawrence
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Severe drought conditions developed across Lawrence County in November 2022.
Drought, Lewis
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lewis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Severe drought conditions developed across Lewis County in November 2022.
Drought, Hickman
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hickman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Severe drought conditions developed across Hickman County in November 2022.
Drought, Giles
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Giles forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Severe drought conditions developed across Giles County in November 2022.
Drought, Marshall
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Severe drought conditions developed across Marshall County in November 2022.
Drought, Bedford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Severe drought conditions developed across Bedford County in November 2022.
Drought, Rutherford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rutherford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Severe drought conditions developed across Rutherford County in November 2022.
Drought, Cannon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cannon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Severe drought conditions developed across Cannon County in November 2022.
Drought, Coffee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Severe drought conditions developed across Coffee County in November 2022.
Drought, Grundy
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Severe drought conditions developed across Grundy County in November 2022.
Drought, Warren
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Severe drought conditions developed across Warren County in November 2022.
Drought, Van Buren
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Severe drought conditions developed across Van Buren County in November 2022.
Drought, Dekalb
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Severe drought conditions developed across DeKalb County in November 2022.
Drought, White
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Severe drought conditions developed across White County in November 2022.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2022350 injured · $13 million · 24 events
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Texas, November 1 to 30, 202220 events
- Drought in Illinois, November 1 to 30, 202219 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058807, 1058808, 1058809, 1058810, 1058811, 1058812, 1058813, 1058814, 1058815, 1058816, 1058817, 1058818, 1058819, 1058820, 1058821, 1058822, 1058823, 1058824, 1058825, 1058826, 1058827, 1058828, 1058829.